MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PORT & CATHETER, IMPLANTED
Catalog Number H965440220
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The originally implanted port has been returned to angiodynamics for evaluation, however the investigation has not yet been completed.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
On (b)(6) 2017 the patient had a bioflo port implanted.Upon completing surgery, the md was unable to aspirate the port.With the patient still on the table, the physician removed the port and inserted a new port, using same catheter.Able to draw blood and infuse.A jelly-like substance was reported to be found in the port chamber.There was no impact on the patient.The original port has been returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo ports product family and the failure mode "foreign material." no adverse trend was identified.As received, the catheter tubing was not returned with the port.The port septum was filled with bio material {blood} on the inside and out.Other than blood, no foreign substance was observed during the sample cleaning/evaluation.Tool marks were noted around the valve stem.Infusion and aspiration were performed using a non-coring needle and a 10 cc syringe without difficulty.Both the measured infusion pressure and aspiration pressure were found to meet specification.The valve stem id, barb od, and barb length were measured and found to be within specification.The reported complaint description of foreign material and unable to aspirate port could not be confirmed.The returned sample was evaluated and found to be visually, dimensionally and functionally acceptable, i.E.Met specification.No manufacturing related or any other defects were noted during the evaluation.This is the only reported complaint for this failure mode in the past 15 months for the bioflo port product family.Based on no issues noted in the dhr, and adequate process controls in place, no corrective action to be taken by angiodynamics at this time.((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6893322
Report Number1317056-2017-00077
Device Sequence Number99073
Product Code LJT
UDI-Device IdentifierH965440220
UDI-PublicH965440220
Combination Product (Y/N)N
PMA/510(K) Number
K153228
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2020
Device Catalogue NumberH965440220
Device Lot Number5175071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/13/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer09/01/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1